Alert archive / Illinois / Flash Flood Warnings in 1997
Flash Flood Warning 62, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 6, 1997, 4:00 PM CDT for Franklin County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 6, 1997, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Franklin County, IL
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 062101 FFWPAH ILC055-062300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 400 PM CDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH ILLINOIS ...EASTERN FRANKLIN COUNTY AT 335 PM CDT DOPPLER RADAR INDICATED AS MUCH AS 2 TO 2 1/2 INCHES OF RAIN HAS FALLEN SINCE 3 PM CDT DUE TO AN ISOLATED THUNDERSTORM SITTING JUST NORTH OF AKIN. THIS STORM IS NEARLY STATIONARY AND IS LIKELY TO PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT 6TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAMM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:19 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 6, 12:19 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT FRI JUN 6 1997 LITTLE CHANGE TO UPPER PATTERN IN NEAR TERM SIGHT AS NEW MODEL RUNS CONTINUE TO MAINTAIN MEAN LONG WAVE TROF OVER ERN 1/3 NATION...THUS KEEPING PADUCAH FA IN COOLER/WETTER THAN NORMAL REGIME. 12Z ANALYSES REVEALED NOSE OF UPPER SPEED MAX PUNCHING INTO IA...PROGGED TO ROTATE ITS WAY SOUTH INTO BASE OF LOW TODAY/TONIGHT...CONTINUING TO KICK ENERGY THRU PADUCAH FA OVER TIME. AMPLE MOISTURE SUPPLY LINGERS W/MRH FIELD OF 70% PLUS WRAPPING INTO MOST OF FA THRU 48 HRS. AS A RESULT...PCPN WL LIKELY CONT IN INTERVALS...BUT WITH FAIRLY HIGH PROBABILITY OF OCCURRENCE OVER TIME. CURRENT STRATEGY OF TAPERING FROM HIGHEST POPS EAST TO LOWEST POPS WEST IS WAY TO GO...WITH BETTER UPPER LEVEL ENERGY AND MID LEVEL COOL POOL NECESSITATING MENTION OF THUNDER AS WELL. PERSISTENCE STRATEGY CONTS TO WORK WELL WITH TEMPS. < DH
In the hours before
Special weather statement, Jun 6, 10:31 AM CDT, 5 hours 29 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-062130- THUNDERSTORM OUTLOOK - VALID UNTIL 700 AM CDT SAT JUN 7 NATIONAL WEATHER SERVICE PADUCAH KY 1030 AM CDT FRI JUN 6 1997 ...SCATTERED THUNDERSTORMS POSSIBLE... THE BASIC UPPER AIR PATTERN THAT HAS BROUGHT CLOUDS AND SHOWERY WEATHER TO THE AREA FOR MUCH OF THE WEEK...IN ADDITION TO COOLER THAN NORMAL TEMPERATURES...WON'T BE CHANGING MUCH TODAY OR TONIGHT. AS A RESULT...YOU CAN EXPECT TO ENCOUNTER MORE OF THE SAME...LOTS OF CLOUDS WITH HIT AND MISS SHOWERS. A FEW ADDITIONAL INGREDIENTS WILL COME IN LINE TODAY...HOWEVER...THAT WILL INCLUDE THE CHANCE FOR THUNDER TO ACCOMPANY SOME OF THE SHOWERS. STRONGER UPPER LEVEL WINDS WILL ENTER THE REGION...AND SOME MID LEVEL COOLING WILL AID IN LIFTING THE ABUNDANT LOW LEVEL MOISTURE. ANOTHER ENHANCOR WILL BE A SURFACE TROF AND ASSOCIATED LOW PRESSURE ZONE. SLIGHTLY WARMER LOW LEVEL TEMPERATURES WILL FURTHER SKEW THE ATMOSPHERIC PROFILE TO ONE MORE CONDUCIVE FOR THUNDERSTORM POTENTIAL. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP WILL BE LOCALLY HEAVY RAINS. CONDITIONS FAVORABLE FOR SEVERE STORMS ARE LACKING AND AS A RESULT...SPOTTER ACTIVATION IS NBOT ANTICIPATED. DH
Special weather statement, Jun 6, 10:34 AM CDT, 5 hours 26 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-062130- THUNDERSTORM OUTLOOK - VALID UNTIL 700 AM CDT SAT JUN 7 NATIONAL WEATHER SERVICE PADUCAH KY 1030 AM CDT FRI JUN 6 1997 ...SCATTERED THUNDERSTORMS POSSIBLE... THE BASIC UPPER AIR PATTERN THAT HAS BROUGHT CLOUDS AND SHOWERY WEATHER TO THE AREA FOR MUCH OF THE WEEK...IN ADDITION TO COOLER THAN NORMAL TEMPERATURES...WON'T BE CHANGING MUCH TODAY OR TONIGHT. AS A RESULT...YOU CAN EXPECT TO ENCOUNTER MORE OF THE SAME...LOTS OF CLOUDS WITH HIT AND MISS SHOWERS. A FEW ADDITIONAL INGREDIENTS WILL COME IN LINE TODAY...HOWEVER...THAT WILL INCLUDE THE CHANCE FOR THUNDER TO ACCOMPANY SOME OF THE SHOWERS. STRONGER UPPER LEVEL WINDS WILL ENTER THE REGION...AND SOME MID LEVEL COOLING WILL AID IN LIFTING THE ABUNDANT LOW LEVEL MOISTURE. ANOTHER ENHANCOR WILL BE A SURFACE TROF AND ASSOCIATED LOW PRESSURE ZONE. SLIGHTLY WARMER LOW LEVEL TEMPERATURES WILL FURTHER SKEW THE ATMOSPHERIC PROFILE TO ONE MORE CONDUCIVE FOR THUNDERSTORM POTENTIAL. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP WILL BE LOCALLY HEAVY RAINS. CONDITIONS FAVORABLE FOR SEVERE STORMS ARE WEAK...BUT SUFFICIENT TO INCLUDE THE AREA IN LA SLIGHT RISK FOR SEVERE STORM DEVELOPMENT. SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER...SPOTTERS SHOULD STAY ATTUNED TO ANY DEVELOPING STORM SITUATION. DH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:30 PM CDT | Flash Flood Warning | PAH | Wayne | 2 hr |
| Jun 6, 6:46 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 44 min |
Nearby
Flash Flood Warnings in Illinois, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.